MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGADYNE PTFE ELECTROSURGICAL BLADE ELECTRODE MODIFIED EXTENDED INSULATION; ELECTROSURGICAL, CUTTING COAGULATION ACCESSORIES

MEGADYNE MEDICAL PRODUCTS, INC. MEGADYNE PTFE ELECTROSURGICAL BLADE ELECTRODE MODIFIED EXTENDED INSULATION; ELECTROSURGICAL, CUTTING COAGULATION ACCESSORIES
Model Number 0012M
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/12/2018
Type of Reportable Event Malfunction
Event or Problem Description
A few minutes after the case started, the surgeon began using cautery.The surgeon, (b)(6), and tech all saw a 2 inch tall flame for a brief second and then it was gone.The flame was immediately reported to the or nurse.The bovie tip that caused the flame did not cause damage to the patient, but it was removed from the field and a new bovie tip was used for the remainder of the case.The tip was sent to clinical engineering and will be returned to the manufacturer for failure analysis.Manufacturer response: for electrosurgical, cutting coagulation accessories, megadyne (per site reporter): customer support was contacted.The device will be returned for failure analysis.Any further contact will be shared with medsun.

Brand Name
MEGADYNE PTFE ELECTROSURGICAL BLADE ELECTRODE MODIFIED EXTENDED INSULATION
Common Device Name
ELECTROSURGICAL, CUTTING COAGULATION ACCESSORIES
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 s. state st.
draper UT 84020
MDR Report Key8124203
Report Number8124203
Device Sequence Number2363668
Product Code GEI
UDI-Device Identifier10614559100110
UDI-Public(01)10614559100110
Combination Product (Y/N)N
Initial Reporter StateMI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/26/2018
Report Date (Section F) 11/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0012M
Device Lot Number183744
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer12/03/2018
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight74
Date Report Sent to FDA11/26/2018